×

zbMATH — the first resource for mathematics

Minimax-Moduln. (Minimax modules). (German) Zbl 0593.13012
The author studies modules M over a commutative Noetherian ring R with the property that M/N is Artinian for some Noetherian submodule N. By analogy with certain groups considered by R. Baer, he calls such objects minimax modules. - The author provides a number of alternative definitions. For example M is minimax if and only if in every ascending chain of submodules of M almost all the factors are Artinian. This follows from the more general result that a module M over R satisfies the maximal condition for submodules U for which the socle of M/U is trivial, if and only if M is Noetherian by semi-Artinian, where a semi-Artinian module is one that is generated by its Artinian submodules. Dually M is minimax if and only if in every descending chain of submodules of M almost all the factors are Noetherian. This, too, follows from a more general result. The author is led to consider modules M satisfying the minimal condition for submodules U for which the socle of M/U is trivial. He proves that M has this property if and only if M modulo the sum of its Artinian submodules has finite Goldie dimension and if dim(R/P)\(\leq 1\) for all \(P\in Ass(M)\). The paper also considers a number of other related concepts and analyses their relationships to each other and to the above.
Reviewer: B.A.F.Wehrfritz

MSC:
13E99 Chain conditions, finiteness conditions in commutative ring theory
13E10 Commutative Artinian rings and modules, finite-dimensional algebras
13E05 Commutative Noetherian rings and modules
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Baer, R, Polyminimaxgruppen, Math. ann., 175, 1-43, (1968) · Zbl 0183.02602
[2] Bourbaki, N, Algèbre commutative, (1967), Hermann Paris · Zbl 0141.03501
[3] Camillo, V.P, Modules whose quotients have finite Goldie dimension, Pacific J. math., 69, 337-338, (1977) · Zbl 0356.13003
[4] Ferrand, D; Raynaud, M, Fibres formelles d’un anneau local noethérien, Ann. sci. école norm. sup., 3, 295-311, (1970) · Zbl 0204.36601
[5] Matlis, E, Injective modules over Noetherian rings, Pacific J. math., 8, 511-528, (1958) · Zbl 0084.26601
[6] Matlis, E, Modules with descending chain condition, Trans. amer. math. soc., 97, 495-508, (1960) · Zbl 0094.25203
[7] Matlis, E, 1-dimensional Cohen-Macaulay rings, () · Zbl 0264.13012
[8] Sarath, B; Varadarajan, K, Dual Goldie dimension, II, Commun. algebra, 7, 1885-1899, (1979) · Zbl 0487.16020
[9] Sharp, R.Y, Some results on the vanishing of local cohomology modules, (), 177-195 · Zbl 0298.13011
[10] Takeuchi, T, On cofinite-dimensional modules, Hokkaido J. math., 5, 1-43, (1976) · Zbl 0328.16027
[11] Varadarajan, K, Dual Goldie dimension, Commun. algebra, 7, 565-610, (1979) · Zbl 0487.16019
[12] Zöschinger, H, Invarianten wesentlicher überdeckungen, Math. ann., 237, 193-202, (1978) · Zbl 0371.13009
[13] Zöschinger, H, Koatomare moduln, Math. Z., 170, 221-232, (1980) · Zbl 0411.13009
[14] Zöschinger, H, Gelfandringe und koabgeschlossene untermoduln, Bayer. akad. wiss. math.-natur. kl., sitzungsber., 3, 43-70, (1982) · Zbl 0531.13007
[15] Zöschinger, H, Linear-kompakte moduln über noetherschen ringen, Arch. math., 41, 121-130, (1983) · Zbl 0503.13007
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.